Alert archive / Missouri / River Flood Warnings in 2023
River Flood Warning 10, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at Mar 3, 2023, 7:25 PM CST for Osage County, Missouri. It was in force for 10 hr.
The area
The outline as issued.
The facts
- Issued
- Mar 3, 2023, 7:25 PM CST (01:25 UTC)
- Expired
- Mar 4, 2023, 5:03 AM CST
- In force
- 10 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Osage County, MO
The radar
The St Louis radar (KLSX), 119 km from the middle of the area, began a volume at 01:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Maries River at Westphalia (WPHM7).
- Action stage
- 8 ft
- Minor stage
- 10 ft
- Moderate stage
- 15 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06927000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
007
WGUS43 KLSX 040125
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service St Louis MO
725 PM CST Fri Mar 3 2023
...The National Weather Service in St Louis MO has issued a Flood
Warning for the following rivers in Missouri...
Maries River near Westphalia.
River forecasts are based on observed precipitation and forecast
precipitation for the next 48 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Stay tuned to further developments by listening to your local radio,
television, or NOAA Weather Radio for further information.
This product, along with additional weather and stream information,
is available at https://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC151-051330-
/O.NEW.KLSX.FL.W.0010.230304T0125Z-230305T2004Z/
/WPHM7.1.ER.230303T2221Z.230304T0600Z.230304T1403Z.NO/
725 PM CST Fri Mar 3 2023
...FLOOD WARNING IN EFFECT FROM THIS EVENING TO EARLY SUNDAY
AFTERNOON...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Maries River near Westphalia.
* WHEN...From this evening to early Sunday afternoon.
* IMPACTS...At 12.1 feet, The north end of County Road 521 begins
flooding adjacent to the river near this height.
* ADDITIONAL DETAILS...
- At 7:00 PM CST Friday the stage was 11.5 feet and rising.
- Forecast...The river is expected to rise to a crest of 12.2
feet just after midnight tonight. It will then fall below
flood stage tomorrow morning.
- Flood stage is 10.0 feet.
&&
Fld Observed Forecasts (7:00 am)
Location Stg Stage Sun Mon Tue Wed Thu
Maries River
Westphalia 10.0 11.5 4.2 3.0 2.6 2.4 MSG
&&
LAT...LON 3840 9205 3850 9197 3846 9194 3827 9194
3827 9202
$$
Kimble1 follow-up statement
648
WGUS83 KLSX 041103
FLSLSX
Flood Statement
National Weather Service St Louis MO
503 AM CST Sat Mar 4 2023
...The Flood Warning is cancelled for the following rivers in
Missouri...
Maries River near Westphalia.
River forecasts are based on observed precipitation and forecast
precipitation for the next 48 hours.
MOC151-041215-
/O.CAN.KLSX.FL.W.0010.000000T0000Z-230304T1103Z/
/WPHM7.1.ER.230303T2221Z.230304T0430Z.230304T1403Z.NO/
503 AM CST Sat Mar 4 2023
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for
the Maries River near Westphalia.
* ADDITIONAL DETAILS...
- At 4:00 AM CST Saturday the stage was 8.5 feet.
- Forecast...The river is expected to continue to fall.
&&
Fld Observed Forecasts (7:00 am)
Location Stg Stage Sun Mon Tue Wed Thu
Maries River
Westphalia 10.0 8.5 4.2 3.0 2.6 2.4 MSG
&&
LAT...LON 3840 9205 3850 9197 3846 9194 3827 9194
3827 9202
$$
MaplesWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Mar 3, 5:46 PM CST, 1 hour 39 minutes earlier.
Area forecast discussion, Mar 3, 5:46 PM CST, 1 hour 39 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
546 PM CST Fri Mar 3 2023
.SHORT TERM... (Through Late Saturday Night)
Issued at 344 PM CST Fri Mar 3 2023
It's been an eventful weather day throughout the region as a
strong low pressure system continues to barrel northeastward through
southern Indiana. While local impacts are gradually beginning to
wind down, we aren't completely out of the woods just yet.
KEY MESSAGES:
1) While the bulk of the heaviest rain has already fallen throughout
the area, multiple rivers will continue to rise through the night
and into tomorrow. Minor river flooding is expected in several
areas, with sporadic instances of moderate river flooding possible
as well. Main stem river flooding will be most likely along the
Meramec, Black, Bourbeuse and Big rivers.
2) Some wet, but light snow will continue to mix in with rain in a
few areas of southwest Illinois through the remainder of the
afternoon. A few areas may see an additional dusting of slushy
snow before precipitation ends this evening.
3) Strong wind gusts will continue mainly in parts of Illinois
through the late afternoon, and will wind down quickly during the
afternoon. Gusts of 45 to 50 mph can be expected.
4) A warming, drying trend is expected today through Monday, but
confidence is increasing in a prolonged cooling trend Tuesday
through the end of the week.
As of 2:30 PM, the potent low pressure was located across southern
Indiana, roughly following the Ohio river quickly northeastward.
While the center of the circulation is now located well northeast of
the area at this point, lingering deformation zone precipitation
continues to impact mainly the St. Louis metro area and areas
farther to the east across southwest Illinois. While the bulk of
this precipitation has been rain, wet snow has also sporadically
mixed in with the rain at times, and this has increased in coverage
and intensity early this afternoon across mainly parts of Illinois.
While warm temperatures will melt most of this snow, light
accumulations of wet slushy snow have been reported this
afternoon, and similar instances of this will be possible for the
next 1 to 3 hours before precipitation exits the area to the
northeast. Given the fleeting nature of this snow, we do not
anticipate significant travel impacts to result from snow, but a
few areas may pick up a an additional dusting of snow which may
accumulate on road surfaces briefly.
Meanwhile, precipitation rates have diminished considerably
throughout the area, and this will allow standing water to gradually
recede from smaller creeks and low lying areas with poor drainage.
However, there remain sporadic reports of lingering water on
roadways in parts of the area, particularly around low water
crossings in the Ozarks, and also a few sporadic areas of St.
Charles and St. Louis county. Water is expected to slowly recede
from these areas through the remainder of the evening as rain comes
to an end.
On the other hand, main stem rivers will continue to rise as runoff
works its way through their basins. Many area rivers are forecast to
reach minor flood stage tonight and tomorrow, most notably along the
Meramec river. A few locations may also reach moderate flood stage
as well. River levels are generally expected to peak between
tomorrow and Sunday, but this will vary considerably from river to
river, so please check individual river forecasts for more specific
details.
Finally, northerly winds continue to howl across mainly southwest
Illinois and areas farther northeast this afternoon, with a
decreasing trend noted across mainly eastern Missouri. These winds
are being driven by a strong pressure gradient along the western
flank of the surface low, and will continue through the late
afternoon before diminishing during the evening hours. While we have
observed a few gusts of 55 mph or more, and continue to observe
these higher speeds farther northeast into Illinois as of this
writing, most local areas can expected to see gust speeds reaching
between 40 and 50 mph before diminishing.
By late evening, the only lingering hazard is expected to be river
flooding and perhaps some lingering standing water in low lying
areas, as rain, snow, and wind will diminish. For the remainder of
the night, skies are expected to clear rather quickly, allowing
temperatures to become rather chilly overnight. Lows are likely to
drop to near, if not slightly below freezing in most areas.
Meanwhile, its also possible that a few low lying areas may see fog
development overnight, mostly likely in river valleys in the Ozarks
and other protected areas that saw considerable rain today.
BRC
.LONG TERM... (Sunday through Next Friday)
Issued at 344 PM CST Fri Mar 3 2023
After a very eventful day Friday, much more benign weather is
expected Saturday through Monday. Following today's storm system,
broad upper level ridging is expected to develop across the central
U.S. While this will be suppressed slightly by a subtle passing
shortwave tomorrow, this will allow temperatures to moderate to
slightly above normal temperatures tomorrow, with only a few
passing mid level clouds and light winds expected.
On Sunday and Sunday night, a more significant shortwave will
traverse the northern plains and upper Mississippi River Valley,
which will drive more robust south to southeasterly flow across
Missouri and Illinois. As a result, temperatures will continue their
rapid upward climb, with highs expected to reach into the 60s and as
much as 10 degrees above seasonal averages Sunday. While we can't
rule out a stray shower or two grazing northern Missouri overnight,
Sunday will remain dry as well.
On Monday, low level flow is expected to veer to the southwest, and
temperatures will likely climb even farther above normal for most
areas, before a cold front eventually sweeps south through the area.
While the forecast continues to trend in the direction of Monday
being the warmest day of the week for much of the area, this is less
certain across northern and western Missouri due to potential
differences in the timing of the cold front. In any case, confidence
is increasing that a prolonged cooling trend will begin Tuesday and
persist for several days, with well below normal temperatures
becoming increasingly likely by the end of the work week and
possibly beyond. This is supported by narrow ensemble temperature
spreads from Tuesday onward. Meanwhile, ensemble means suggest 850
mb temperature anomalies approaching the 90th percentile, which
adds more confidence that temperatures are very likely to drop to
below seasonal averages.
As for precipitation, the next noteworthy opportunity for
precipitation will likely arrive around mid-week, as model guidance
continues to suggest that a modest shortwave will emerge into the
central plains and traverse the area, followed potentially by a
larger system near the end of the work week. Confidence in the
timing and impacts of both systems remains highly uncertain at this
time, but the potential for at least some wintry weather will exist
considering the expected cooling trend...particularly later in the
week when temperatures are expected to be cooler.
BRC
&&
.AVIATION... (For the 00z TAFs through 00z Saturday Evening)
Issued at 536 PM CST Fri Mar 3 2023
A broad area of MVFR ceilings stretches across some of central and
most of east central and southeast Missouri as well as southwest
and south central Illinois this evening. Bases are right around
2000ft give or take 200ft in most locations. These clouds are
clearing slowly from the northwest, and current thinking is the
sky should be mostly clear across the forecast area by 06-09Z.
Wind will diminish quickly this evening as the strong Spring storm
system continues moving east away from our area. With light wind
and clearing sky, there is a fog threat late tonight, although
confidence is low in the fog threat tonight. If any fog develops,
it should dissipate/lift within a couple of hours of sunrise. VFR
flight conditions are expected to prevail thereafter.
Carney
&&
.CLIMATE...
Issued at 312 PM CST Mon Feb 27 2023
Mean Sea Level Pressure (MSLP) Records:
March...
KSTL: 982.1 mb (Mar 29, 1924)
KCOU: 979.0 mb (Mar 29, 1924)
All Time...
KSTL: 976.0 mb (Feb 27, 1958)
KCOU: 972.9 mb (Feb 27, 1958)
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...Wind Advisory until 6 PM CST this evening for Crawford MO-
Franklin MO-Gasconade MO-Iron MO-Jefferson MO-Lincoln MO-
Madison MO-Montgomery MO-Pike MO-Reynolds MO-Saint Charles
MO-Saint Francois MO-Saint Louis City MO-Saint Louis MO-
Sainte Genevieve MO-Warren MO-Washington MO.
IL...Wind Advisory until 6 PM CST this evening for Bond IL-Calhoun IL-
Clinton IL-Fayette IL-Greene IL-Jersey IL-Macoupin IL-
Madison IL-Marion IL-Monroe IL-Montgomery IL-Pike IL-
Randolph IL-Saint Clair-Washington IL.
&&
WFO LSXHazardous weather outlook, Mar 3, 6:08 PM CST, 1 hour 17 minutes before
Hazardous Weather Outlook National Weather Service St Louis MO 608 PM CST Fri Mar 3 2023 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-050015- Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- 608 PM CST Fri Mar 3 2023 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight. Widespread significant rainfall occurred across the area earlier today. The rain has ended, but small streams remain swollen, and many area rivers will continue to rise. Please see the latest river forecasts for more details. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. Carney
In the hours before
Local storm report, Mar 3, 3:31 PM CST, 3 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
331 PM CST FRI MAR 3 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0331 PM HEAVY RAIN 1 SE MARYLAND HEIGHTS 38.71N 90.47W
03/03/2023 M2.13 INCH ST. LOUIS MO PUBLIC
&&Local storm report, Mar 3, 3:52 PM CST, 3 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
352 PM CST FRI MAR 3 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM HEAVY RAIN 1 ENE MARYVILLE 38.73N 89.95W
03/03/2023 M1.81 INCH MADISON IL COCORAHS
&&
CARNEYLocal storm report, Mar 3, 5:43 PM CST, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
543 PM CST FRI MAR 3 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM HEAVY RAIN FOSTERBURG 38.97N 90.08W
03/03/2023 M2.04 INCH MADISON IL PUBLIC
&&Local storm report, Mar 3, 5:45 PM CST, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
545 PM CST FRI MAR 3 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0342 PM HEAVY RAIN 2 N GRAY SUMMIT 38.52N 90.81W
03/03/2023 M1.98 INCH FRANKLIN MO PUBLIC
0418 PM HEAVY RAIN 2 NE RICHWOODS 38.20N 90.82W
03/03/2023 M2.70 INCH WASHINGTON MO PUBLIC
0518 PM HEAVY RAIN 2 SE TRENTON 38.59N 89.66W
03/03/2023 M2.46 INCH CLINTON IL PUBLIC
&&Local storm report, Mar 3, 5:49 PM CST, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
549 PM CST FRI MAR 3 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0549 PM HEAVY RAIN 2 ENE MAPLEWOOD 38.63N 90.29W
03/03/2023 M2.51 INCH ST. LOUIS CITY MO PUBLIC
&&Local storm report, Mar 3, 7:03 PM CST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
703 PM CST FRI MAR 3 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0509 PM HEAVY RAIN SAINT PETERS 38.78N 90.60W
03/03/2023 M1.74 INCH ST. CHARLES MO PUBLIC
&&Nearby
River Flood Warnings in Missouri, 2023Every river flood warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.